Thunderstorm Wind, Baker
- When
- July 8, 3:00 PM EST
- Where
- Baker County, Sanderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 30.250, -82.267
One mile south of I-10 along Reed Stafford Road. 6 pines trees were snapped off and uprooted across the road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
One mile south of I-10 along Reed Stafford Road. 6 pines trees were snapped off and uprooted across the road. Reported by the County Road Maintenance Dept.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 8, 1:14 PM EST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 214 PM EDT THU JUL 8 2004 .CURRENTLY...SHOWERS AND THUNDERSTORMS ONGOING...ALTHO LESS INTENSITY THAN ON WED. ALOFT...HIGH PRES RIDGE CENTER N OF THE BAHAMAS AND SHORT WAVE FROM THE OH VALLEY TO THE TX/LA BORDER. GENERAL WK SW TO W FLOW ALOFT OVER THE CWA (COUNTY WARNING AREA). .SHORT TERM...EXPECT A BIT LESS TOTAL COVERAGE OF STORMS THE REMAINDER OF THE AFTN AND INTO THE EVENING. STORMS SHOULD BE A BIT WEAKER THAN WED AS WELL...AS 500 MB TEMPS PROGGED TO RISE A DEG OR TWO BY EVENING. BEST COVERAGE OF STORMS WILL INITIALLY BE NEAR MID- LEVEL SHEAR AXIS OVER SE GA. STRONGER W-SW FLOW OVER SE GA SHOULD LIMIT OR CUT OFF ATLC SEABREEZE PENETRATION...BUT MESO-ETA SHOWS SEABREEZE MAKING IT TO AT LEAST THE ST JOHNS RIVER OVER NE FL. THIS WILL PROVIDE ANOTHER FOCUS FOR STORMS THIS AFTN AND EVENING. MODELS AGREE ON WRAPPING DRIER AIR FROM S FL AROUND THE PERIPHERY OF THE RIDGE INTO THE W PORTION OF THE AREA FOR FRI. AS A RESULT...POPS FROM BOTH THE MAV AND ETA MOS ARE SIGNIFICANTLY LOWER THAN TODAY. ETA POPS APPEAR TOO LOW...SO WILL FOLLOWER CLOSER TO THE MAV. && .LONG TERM...NO MAJOR CHANGES. SW FLOW PROGGED TO INCREASE AHEAD OF A FRONT WHICH THE GFS MOVES INTO THE N PORTION OF OUR CWA BY FRI. WOULD LIKE TO SEE A BIT MORE CONTINUITY WITH THIS FEATURE...BUT DOESNT AFFECT THE EXTENDED THRU THU OTHER THAN TO INCREASE SW FLOW. NEAR CLIMO POPS AND TEMPS THRU THE PERIOD. && .MARINE...OTHER THAN MINOR FLUCTUATIONS IN RIDGE POSITION...LITTLE CHANGE TO WINDS AND SEAS WITH NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 72 95 / 40 40 20 30 SSI 76 91 77 90 / 40 30 20 30 JAX 73 94 74 93 / 50 30 20 40 SGJ 75 90 77 88 / 40 20 20 30 GNV 70 94 72 93 / 40 20 10 40 OCF 71 94 73 93 / 30 30 10 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && SC/EK/ARS/MH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT THU JUL 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1230 PM EDT THU JUL 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND STRONG GUSTY WINDS UP TO 50 MPH. THE STORMS WILL MOVE SLOWLY TO THE EAST. ISOLATED SEVERE STORMS ARE POSSIBLE...BUT MAINLY NEAR BOUNDARY INTERACTIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/SC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT THU JUL 8 2004 FLZ020>023-GAZ150-164-081915- BAKER FL-CHARLTON GA-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-WARE GA- 229 PM EDT THU JUL 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... BAKER...COLUMBIA...HAMILTON...CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM EDT... AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF TAYLOR TO 4 MILES SOUTH OF SUWANNEE RIVER STATE PARK...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF STEVEN FOSTER STATE PARK TO 4 MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING SOUTH AT 5 MPH. THIS WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...SUWANNEE SPRINGS... NEWBURN...LIVE OAK...WINFIELD...WHITE SPRINGS...WELLBORN AND TAYLOR THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LETRO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUL 8 2004 FLZ032-033-037-081930- CLAY FL-PUTNAM FL-ST. JOHNS FL- 245 PM EDT THU JUL 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST OF GUANA RIVER STATE PARK TO 8 MILES WEST OF PICOLATA... OR ALONG A LINE EXTENDING FROM 2 MILES WEST OF GUANA RIVER STATE PARK TO 16 MILES NORTH OF PALATKA...MOVING SOUTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAWGRASS...GREEN COVE SPRINGS...DURBIN...GUANA RIVER STATE PARK...PICOLATA...SOUTH PONTE VEDRA BEACH...BAKERSVILLE AND VILANO BEACH THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LETRO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT THU JUL 8 2004 FLZ021>023-030-031-082015- BAKER FL-BRADFORD FL-COLUMBIA FL-SUWANNEE FL-UNION FL- 315 PM EDT THU JUL 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD... UNION...SUWANNEE...BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF NEWBURN TO 8 MILES NORTH OF LAWTEY...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF LIVE OAK TO 12 MILES NORTHEAST OF RAIFORD...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE VALLEY...SANDERSON...OLUSTEE...LIVE OAK...HOUSTON AND FIVE POINTS THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WELSH
FLC003-125-082000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAKER COUNTY IN NORTHEAST FLORIDA
UNION COUNTY IN NORTHERN FLORIDA
* UNTIL 400 PM EDT
* AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
ELLERBEE...OR ABOUT 5 MILES NORTH OF RAIFORD...MOVING SOUTH AT 5
MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT...
ELLERBEE...
RAIFORD AND JOHNSTOWN...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3015 8213 2996 8232 2993 8238 2997 8255
3008 8252 3012 8243 3058 8245 3058 8237
3056 8223 3038 8220 3036 8216 3035 8206
3015 8206
WELSHFLC007-125-082015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 PM EDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BRADFORD COUNTY IN NORTHERN FLORIDA NORTHEASTERN UNION COUNTY IN NORTHERN FLORIDA * UNTIL 415 PM EDT * AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES EAST OF ELLERBEE...OR ABOUT 5 MILES NORTHEAST OF RAIFORD...STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT... ELLERBEE... RAIFORD... LAWTEY... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3013 8206 3014 8229 3001 8230 2998 8206 WELSH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 354 PM EDT THU JUL 8 2004 FLZ032-082045- CLAY FL- 354 PM EDT THU JUL 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN AND CENTRAL CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF KINGSLEY...OR ABOUT 14 MILES SOUTHEAST OF RAIFORD...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLEY...MIDDLEBURG...ASBURY LAKE AND PENNEY FARMS THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 60 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405709.